Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Vomiting post meals, on omerprazole for acid reflux, family history of high BP, cholesterol. Treatment ?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 2011
Answered : 4554 Questions
Hi my name is XXXXXXX and for the last two weeks I have been vomiting after meals and the only thing I can hold down is some type of broth or ramen noodles. Alson I have been treated for acid reflux and i have been prescribed omerprazole. Can you tell me what I can take to prevent this from continuing to happen? Oh by the way I am 39 yrs old 6'0'ft and I way 270 I have a family history of high blood pressure and I have been taking medication for high blood pressure and cholesterol for the last 4 years.
Posted Tue, 24 Apr 2012 in Ear, Nose and Throat Problems
Answered by Dr. Aashish Raghu 11 hours later

Thanks for the query.

Do you see any brown coloured substance in the vomit like ground-coffee

Do your stools appear black in colour

According to your history you appear to be suffering from acid peptic disease. In most cases vomiting after eating food can be a sign of peptic ulcer.

In cases of acid reflux there is regurgitation of the food mixed with stomach acids into the food pipe which will erode it and can prone it for XXXXXXX changes.

You need to follow few instructions to reduce your suffering. Avoid eating anything spicy, fatty, oily. Avoid coffee, tea, colas, smoking and drinking any amount of alcohol at all. Do not lie down immediately after a meal. You may rest at 45 degrees reclining position with head-end up for two hours after meal if you wish. You can lie down flat only after 2 hours to reduce the chances of reflux.

Eat plenty of fresh fruits and XXXXXXX leafy vegetables. Keep well hydrated. Eat warm or cool food but not extremely hot or cold. Add Yoghurt and milk to your diet to give antacid and soothing effect to stomach.

Since you are vomiting after a meal it could be a sign of peptic ulcer. Ulcer can be in the food pipe or even in the stomach.

I highly recommend that you consult your Doctor and get an endoscopy done to find out presence of ulcer, strictures, gastritis. If recommended by your Doctor, do get breath test to rule out presence of bacterial infection which can cause gastritis like H.pylori infection.

You should take Omeprazole half an hour before a meal. This helps to reduce the acid secretion for the day. You may require different medication if ulcer is present.

You should take sips of fluid and also small portions for food frequently during the day, rather than large heavy meals. This helps to prevent vomiting. If this does not work you can try taking medications to stop vomiting like Vomistop, under medical supervision till you see your Doctor.

If there are black stools or coffee-ground like vomit it could be due to bleeding ulcer in the stomach which needs urgent intervention.

Exercise daily. Keep fit. You need to lose weight gradually with diet control and exercise. Also do get your blood pressure monitored regularly and keep in control. Do get a blood sugar test as well to rule out possibility of Diabetes which is commonly associated with high blood pressure and high cholesterol.

Do consult with your Doctor in this regard and get the appropriate management and also to prevent further complications.

I hope I have answered your query. I will be available to answer your follow up queries.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor